Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 460, NWS Norman, OK

November 1, 2000Lincoln County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Nov 1, 2000, 11:48 AM CST for Lincoln County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 1, 2000, 11:48 AM CST (17:48 UTC)
Expired
Nov 1, 2000, 12:15 PM CST
In force
27 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, OK

The radar

The Norman radar (KTLX), 49 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2000-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2000-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 011749
SVROKC
OKC081-011815-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1148 AM CST WED NOV 1 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST LINCOLN COUNTY IN CENTRAL OKLAHOMA

* UNTIL 1215 PM CST

* AT 1148 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
10   MILES SOUTHWEST OF PRAGUE...MOVING NORTHEAST AT 35 MPH.  THIS 
THUNDERSTORM WILL MOVE OUT OF POTTAWATOMIE COUNTY INTO SOUTHEASTERN 
LINCOLN COUNTY. 

* LOCATIONS IN THE WARNING INCLUDE PRAGUE

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE 
LIKELY.

LAT...LON 3548 9699 3548 9679 3548 9662 3575 9662

DLF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 10:30 AM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Nov 1, 10:30 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1030 AM CST WED NOV 01 2000

THE BIG LINE OF STORMS THAT HAS BEEN PROGRESSING SLOWLY EAST ACROSS
OUR FORECAST AREA THIS MORNING IS NOW MOVING THROUGH NORMAN.  SEEMS
TO BE A RATHER HEALTHY STORM SYSTEM....

THE FRONT AND UPPER-LEVEL FEATURES SUPPORTING THE STORMS ARE
EXPECTED TO CONTINUE TO PROGRESS EAST.  AS AFTERNOON DESTABILIZATION
OCCURS... STORMS IN THE LINE ARE EXPECTED TO GAIN MORE STRENGTH AND
SOME ADDITIONAL SEVERE STORMS WILL BE POSSIBLE.

THE ZONES HAVE ALREADY BEEN UPDATED SEVERAL TIMES TO ACCOUNT FOR THE
PROGRESSION OF THE LINE OF STORMS... AMONG OTHER THINGS.  A PRE-NOON
UPDATE WILL BE NEEDED TO DEAL WITH TEMPORAL WORDING.  A MENTION OF
THE POSSIBILITY OF SEVERE STORMS WILL BE ADDED TO APPROPRIATE ZONE
GROUPS IN THE NEXT UPDATE.

THE NEXT UPDATE SHOULD BE AVAILABLE AROUND 1045 AM.

FCSTID = 23 = CMS

.OUN...
OK...NONE.
TX.H..NONE.

In the hours before

Special weather statement, Nov 1, 6:30 AM CST, 5 hours 18 minutes before
OKZ004>048-050>052-TXZ083>090-011500-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
630 AM CST WED NOV 1 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA. THE
SLIGHT RISK AREA IS MAINLY SOUTH OF INTERSTATE 40 AND EAST OF AN
OKLAHOMA CITY TO WAURIKA LINE. THE PRIMARY SEVERE WEATHER THREAT
WILL BE DAMAGING WINDS... ALTHOUGH ISOLATED OCCURRENCES OF LARGE
HAIL AND SMALL TORNADOS WILL BE POSSIBLE.

SCATTERED THUNDERSTORMS IN NORTHERN OKLAHOMA THIS MORNING COULD
PRODUCE SMALL HAIL AND WIND GUSTS TO NEAR 45 MPH.

A COLD FRONT IN WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS IS
EXPECTED TO MOVE EAST INTO CENTRAL OKLAHOMA BY THIS AFTERNOON.
MEANWHILE... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BE MOVING
ACROSS THE CENTRAL AND SOUTHERN PLAINS. IN THE LOWER LEVELS OF THE
ATMOSPHERE... GUSTY SOUTH WINDS AHEAD OF THE FRONT WILL CONTINUE TO
PULL GULF MOISTURE NORTH INTO THE AREA. DAYTIME HEATING SHOULD CAUSE
THE AIRMASS OVER CENTRAL AND SOUTHEAST OKLAHOMA TO BECOME MORE
UNSTABLE DURING THE AFTERNOON. A FEW SEVERE THUNDERSTORMS WILL BE
POSSIBLE ALONG AND AHEAD OFo THE FRONT THIS AFTERNOON AND EVENING.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES ACROSS
CENTRAL AND SOUTHEAST OKLAHOMA SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION THIS AFTERNOON AND EVENING.

CJS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 10:24 AM CSTSevere Thunderstorm WarningOUNCleveland, Oklahoma21 min
Nov 1, 10:40 AM CSTSevere Thunderstorm WarningOUNLincoln, Pottawatomie50 min
Nov 1, 3:07 PM CSTSevere Thunderstorm WarningOUNAtoka23 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.